Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Fort Worth, TX

March 9, 2006Cooke County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 9, 2006, 12:01 AM CST for Cooke County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 12:01 AM CST (06:01 UTC)
Expired
Mar 9, 2006, 12:21 AM CST
In force
20 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 11:42 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:45 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 8, 11:45 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CST WED MAR 8 2006

.UPDATE...
HAVE UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCHES. WILL
NEED TO SEND ANOTHER UPDATE SHORTLY TO ADD A WIND ADVISORY. #58

&&

.AVIATION...
526 PM CST WED MAR 8 2006
TIMING THUNDERSTORMS VERY DIFFICULT THIS EVENING AS BEST DYNAMICS
ARE STILL UPSTREAM. CONVECTION NOW BREAKING OUT IN THE WEST EXPECTED
TO MOVE NORTH OF METROPLEX AIRPORTS AND STRONGER STORMS SHOULD FORM
IN TWO TO FOUR HOURS AS UPPER SUPPORT MOVES IN. HAVE OPTED FOR
BEST CHANCE OF TSTMS AT TAF SITES AFTER 06Z...BUT I CANNOT GUARANTEE
A TSTM FREE EVENING BEFORE THAT TIME AND AMENDMENTS MAY BE NEEDED.
AFTER DRY LINE PASSES IN THE MORNING GUSTY WEST WINDS WILL CAUSE
CROSSWIND PROBLEMS FROM MID MORNING THROUGH THE AFTERNOON.   84

&&

.PREV DISCUSSION...

930 PM CST WED MAR 8 2006
THE PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE. THE UPPER LEVEL
LOW OVER EASTERN NEW MEXICO CONTINUES TO MOVE EASTWARD THIS EVENING.
THE DRY LINE HAS DRIFTED WESTWARD THIS EVENING. AS THE UPPER LEVEL
SHORTWAVE MOVES EASTWARD...THE PACIFIC FRONT WILL OVERTAKE THE
DRYLINE...AND MOVE EASTWARD INTO THE NORTH TEXAS LATE TONIGHT.

SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL TEXAS WILL MOVE
NORTHEAST AT NEAR 50 MPH. WE WILL HAVE TO SEE HOW MUCH FARTHER SOUTH
THIS ACTIVITY DEVELOPS. THUNDERSTORMS HAVE ALSO FORMED OVER SOUTH
TEXAS BETWEEN DEL RIO AND KERRVILLE. SOME OF THIS ACTIVITY WILL
LIKELY MOVE INTO THE SOUTHERN PART OF THE FORECAST AREA AFTER
MIDNIGHT. THE DEVELOPMENT OF THE STORMS TO THE SOUTH COULD HAVE A
NEGATIVE AFFECT ON THE STORMS FARTHER NORTH...BUT WITH DECENT LAPSE
RATES...AND SHEAR...THE SEVERE POTENTIAL WILL CONTINUE FOR ALL OF
NORTH TEXAS OVERNIGHT. #58

535 PM CST WED MAR 8 2006
HAVE SENT UPDATED ZONES TO ADD NEW TORNADO WATCH #42 THAT WILL BE IN
EFFECT UNTIL MIDNIGHT...GENERALLY ALONG AND WEST OF A  SHERMAN...
DENTON...WEATHERFORD...GLEN ROSE LINE.  #58

321 PM CST WED MAR 8 2006
POTENT UPPER LEVEL LOW CURRENTLY SPINNING OVER THE FOUR CORNERS
REGION IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS EVENING
INTO TOMORROW. A DRYLINE IS LOCATED NEAR AN OKLAHOMA CITY TO
STEPHENVILLE TO SAN ANGELO LINE...AND A PACIFIC FRONT IS CURRENTLY
MOVING THROUGH NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BEGIN TO
DEVELOP ALONG THE DRYLINE EARLY IN THE AFTERNOON AND EVENING...AS
THE CAP INDICATED ON OUR 18Z SOUNDING BEGINS TO BREAK. THE PACIFIC
FRONT WILL EVENTUALLY CATCH UP TO THE DRYLINE AND PUSH EAST THROUGH
NORTH TEXAS OVERNIGHT.

IT APPEARS THERE MAY BE A FEW ISOLATED SUPERCELLS EARLY IN THE
EVENT AND AHEAD OF THE DRYLINE...BEFORE THE DRYLINE/PACIFIC FRONT
CONSOLIDATES THE CONVECTION. A SQUALL LINE IS EXPECTED TO FORM
ALONG THE EASTWARD MOVING BOUNDARY OVERNIGHT. BOWING SEGMENTS/
DAMAGING WINDS CAN BE EXPECTED ALONG THE SQUALL LINE WITH
IMPRESSIVE WINDS INDICATED AT ALL LEVELS. AS THE UPPER LEVEL LOW
NEARS...MID LEVEL LAPSE RATES WILL APPROACH 9 DEGREES C ACROSS
PORTIONS OF NORTH TEXAS. AS A RESULT...LARGE HAIL WILL ALSO BE A
THREAT.

A 50-60 KT LLJ WILL SET UP OVERNIGHT AND MAY AID IN KEEPING STORMS
SURFACE BASED INTO THE MORNING. IF THE BOUNDARY LAYER CAN MANAGE
NOT TO DECOUPLE...THERE IS A CHANCE FOR ISOLATED TORNADOES...GIVEN
0-1 KM SHEAR VALUES CLOSE TO 50 KTS. MUCH OF THE LARGE SCALE LIFT
WILL BE PLAYING CATCH UP WITH THE MOISTURE...WHICH WILL BE RAPIDLY
SHUNTED EAST BY THE BOUNDARY. THEREFORE...SOME AREAS OF NORTH
TEXAS MAY NOT SEE MUCH PRECIPITATION WITH THIS EVENT...ESPECIALLY
SOUTH AND WEST. DRY AIR AND VERY GUSTY WINDS WILL MOVE INTO THE
REGION BEHIND THE SYSTEM. THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT FOR THE WESTERN HALF OF NORTH TEXAS HAS BEEN UPGRADED TO A
RED FLAG WARNING.

THERE ARE SEVERAL LOW CHANCES FOR PRECIPITATION TOWARDS THE WEEKEND
AS NORTH TEXAS REMAINS IN ACTIVE SOUTHWEST FLOW ALOFT. AN IMPRESSIVE
SYSTEM WILL AFFECT NORTH TEXAS EARLY NEXT WEEK...WITH A FRONTAL
PASSAGE ON MONDAY AND A RETURN TO MORE NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  73  49  80 /  60  20  10  10
WACO, TX              56  75  48  83 /  50  30  10  10
PARIS, TX             59  71  45  79 /  80  60  10  10
DENTON, TX            56  72  45  78 /  80  20  10  10
MCKINNEY, TX          56  72  45  80 /  80  40  10  10
DALLAS, TX            60  73  51  79 /  60  30  10  10
TERRELL, TX           59  72  46  78 /  60  60  10  10
CORSICANA, TX         62  75  49  81 /  60  60  10  10
TEMPLE, TX            59  77  49  82 /  40  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 AM THURSDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ121-TXZ122-TXZ123-TXZ134-TXZ135-TXZ145-TXZ146-TXZ147-
TXZ148-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091-
TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-
TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ174-TXZ175.

&&

58/13/84
Hazardous weather outlook, Mar 8, 5:39 PM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CST WED MAR 8 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
539 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT
WITH LARGE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THERE IS ALSO THE
POTENTIAL FOR A FEW TORNADOES. THIS EVENINGS THREAT BEGINS WEST OF A
LINE FROM SHERMAN...CLEBURNE...EASTLAND AND WILL EXPAND EASTWARD AND
SOUTHEASTWARD OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
SEVERE STORMS MAY STILL BE ONGOING THURSDAY MORNING OVER EASTERN
SECTIONS OF NORTH TEXAS. AS A DRY LINE MOVES THROUGH GUSTY WEST
WINDS AND RAPIDLY LOWERING HUMIDITIES WILL CREATE A CRITICAL FIRE
DANGER THURSDAY AFTERNOON WEST OF A BOWIE...FORT WORTH...HILLSBORO...
HEARNE LINE.

LOW THUNDERSTORM CHANCES WILL RETURN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR NORTHWESTERN SECTIONS OF
NORTH TEXAS BEFORE MIDNIGHT...SPREADING EASTWARD AFTER MIDNIGHT.

In the hours before

Special weather statement, Mar 8, 10:43 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CST WED MAR 8 2006

TXZ158-090515-

BELL-
1043 PM CST WED MAR 8 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1043 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HARKER HEIGHTS...MOVING
NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HARKER HEIGHTS...
KILLEEN...MORGANS POINT RESORT...NOLANVILLE AND TROY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Mar 8, 10:50 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CST WED MAR 08 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             OLNEY                   33.36N  98.76W
03/08/2006  M2.75 INCH       YOUNG              TX   FIRE DEPT/RESCUE

            OLNEY FIRE DEPARTMENT REPORTED BASEBALL SIZE HAIL IN
            OLNEY.
Special weather statement, Mar 8, 10:54 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 PM CST WED MAR 8 2006

TXZ134-145-090530-

ELLIS-HILL-
1054 PM CST WED MAR 8 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1054 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HILLSBORO...MOVING NORTHEAST
AT 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARLS CORNER...COVINGTON...
HILLSBORO...ITALY...ITASCA...MAYPEARL AND WHITNEY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 8, 11:21 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1121 PM CST WED MAR 8 2006

TXZ121-134-146-090545-

ELLIS-KAUFMAN-NAVARRO-
1121 PM CST WED MAR 8 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
WAXAHACHIE TO 8 MILES EAST OF HILLSBORO...MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY...
BLOOMING GROVE...COTTONWOOD...ENNIS...GRAYS PRAIRIE...ITALY...KEMP
AND PALMER.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS. THE POTENTIAL EXISTS FOR THESE STORMS TO INTENSIFY TO SEVERE
LEVELS THROUGH MIDNIGHT.

07/BB
Special weather statement, Mar 8, 11:59 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 PM CST WED MAR 8 2006

TXZ145-146-161-090630-

HILL-LIMESTONE-NAVARRO-
1159 PM CST WED MAR 8 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BELLMEAD...MOVING NORTHEAST
AT 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOLIDGE...DAWSON AND
HUBBARD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 9, 12:00 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 AM CST THU MAR 9 2006

TXZ146-147-160-161-090630-

FALLS-FREESTONE-LIMESTONE-NAVARRO-
1200 AM CST THU MAR 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT MIDNIGHT CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF BELLMEAD TO 10 MILES NORTH OF MARLIN...MOVING NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...COOLIDGE...
CORSICANA...DAWSON...GROESBECK...MEXIA...NAVARRO...TEAGUE...WORTHAM
AND FORT PARKER STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:45 PM CSTSevere Thunderstorm WarningFWDWise20 min
Mar 8, 6:54 PM CSTSevere Thunderstorm WarningFWDCooke19 min
Mar 8, 10:32 PM CSTSevere Thunderstorm WarningFWDYoung43 min
Mar 8, 10:58 PM CSTSevere Thunderstorm WarningFWDBell39 min
Mar 8, 11:26 PM CSTSevere Thunderstorm WarningFWDMontague34 min
Mar 8, 11:30 PM CSTSevere Thunderstorm WarningFWDFalls, McLennan45 min
Mar 8, 11:39 PM CSTTornado WarningFWDMontague29 min
Mar 9, 12:51 AM CSTHigh Wind WarningFWDLamar60 min
Mar 9, 1:01 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more15 hr
Mar 9, 1:51 AM CSTHigh Wind WarningFWDAnderson, Bell, Falls, Freestone, Henderson, Hopkins and 5 more2 hr
Mar 9, 5:06 AM CSTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt45 min
Mar 9, 5:24 AM CSTSevere Thunderstorm WarningFWDHopkins51 min
Mar 9, 6:14 AM CSTSevere Thunderstorm WarningFWDAnderson26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.